Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An example on ordered Banach algebras


Authors: Gerd Herzog and Christoph Schmoeger
Journal: Proc. Amer. Math. Soc. 135 (2007), 3949-3954
MSC (2000): Primary 47H05, 47A12, 47B60
DOI: https://doi.org/10.1090/S0002-9939-07-09000-4
Published electronically: September 7, 2007
MathSciNet review: 2341945
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathcal B}$ be a complex unital Banach algebra. We consider the Banach algebra $ {\mathcal A}={\mathcal B} \times \mathbb{C}$ ordered by the algebra cone $ K=\{(a,\xi) \in {\mathcal A}: \Vert a\Vert \le \xi\}$, and investigate the connection between results on ordered Banach algebras and the right bound of the numerical range of elements in $ {\mathcal B}$.


References [Enhancements On Off] (What's this?)

  • 1. Baillet, M.: Sur les éléments hermitiens d'une algèbre de Banach et les dilatations de certains opérateurs normaloides. C. R. Acad. Sci., Paris, Ser. A 281, 1039-1042 (1975). MR 0390822 (52:11645)
  • 2. Bonsall, F.F.; Duncan, J.: Numerical ranges of operators on normed spaces and of elements of normed algebras. London: Cambridge University Press. II (1971). MR 0288583 (44:5779)
  • 3. Herzog, G.; Kunstmann, P.C.: Majorization of $ C\sb 0$-semigroups in ordered Banach spaces. Comment. Math. Univ. Carolin. 47, 47-54 (2006). MR 2223966
  • 4. Herzog, G.; Lemmert, R.: On quasipositive elements in ordered Banach algebras. Stud. Math. 129, 59-65 (1998). MR 1611855 (99g:46061)
  • 5. Hilgert, J.; Neeb, K.-H.: Lie-Gruppen und Lie-Algebren. Braunschweig: Vieweg (1991).
  • 6. Li, C.-K.; Rodman, L.; Spitkovsky, I.M.: On numerical ranges and roots. J. Math. Anal. Appl. 282, 329-340 (2003). MR 2000347 (2004g:47009)
  • 7. Martin, R.H.: Nonlinear operators and differential equations in Banach spaces. Pure and Applied Mathematics. New York etc.: John Wiley&Sons XI (1976). MR 0492671 (58:11753)
  • 8. Mazur, S.: Über konvexe Mengen in linearen normierten Räumen. Stud. Math. 4, 70-84 (1933).
  • 9. Raubenheimer, H.; Rode, S.: Cones in Banach algebras. Indag. Math., New Ser. 7, 489-502 (1996). MR 1620116 (99i:46035)
  • 10. Yosida, K.: Functional analysis. Berlin-Göttingen-Heidelberg: Springer-Verlag. XI (1965).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H05, 47A12, 47B60

Retrieve articles in all journals with MSC (2000): 47H05, 47A12, 47B60


Additional Information

Gerd Herzog
Affiliation: Institut für Analysis, Universität Karlsruhe, D-76128 Karlsruhe, Germany
Email: Gerd.Herzog@math.uni-karlsruhe.de

Christoph Schmoeger
Affiliation: Institut für Analysis, Universität Karlsruhe, D-76128 Karlsruhe, Germany
Email: christoph.schmoeger@math.uni-karlsruhe.de

DOI: https://doi.org/10.1090/S0002-9939-07-09000-4
Keywords: Ordered Banach algebras, bounds of numerical range, fractional powers.
Received by editor(s): September 22, 2006
Received by editor(s) in revised form: November 6, 2006
Published electronically: September 7, 2007
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society